Pseudospectral approximation of hopf bifurcation for delay differential equations

B.A.J. De Wolff, F. Scarabel, S.M. Verduyn Lunel, O. Diekmann

Research output: Contribution to JournalArticleAcademicpeer-review


© 2021 Society for Industrial and Applied Mathematics Publications. All rights reserved.Pseudospectral approximation reduces delay differential equations (DDE) to ordinary differential equations (ODE). Next one can use ODE tools to perform a numerical bifurcation analysis. By way of an example we show that this yields an efficient and reliable method to qualitatively as well as quantitatively analyze certain DDE. To substantiate the method, we next show that the structure of the approximating ODE is reminiscent of the structure of the generator of translation along solutions of the DDE. Concentrating on the Hopf bifurcation, we then exploit this similarity to reveal the connection between DDE and ODE bifurcation coefficients and to prove the convergence of the latter to the former when the dimension approaches infinity.
Original languageEnglish
Pages (from-to)333-370
JournalSIAM Journal on Applied Dynamical Systems
Issue number1
Publication statusPublished - 1 Mar 2021
Externally publishedYes


Dive into the research topics of 'Pseudospectral approximation of hopf bifurcation for delay differential equations'. Together they form a unique fingerprint.

Cite this